Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had A, D and C for placenta after delivery. Ultrasound showed uterus with clots and blood. Had misoprostal, having fever. Advice?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5866 Questions
Question
Hello, i had a baby 4-1-13, then 2 weeks later had a d&c for left over clots or placenta, this procedure was done 4-17-13, and today 4-25-13 i went for my follow up and they did a ultrasound and the dr said that my uterus is full of clots and blood again! He said that he made sure everything was out that he looked with a camara!!! He said he dosent kown whats happening why they keep coming back!!! He gave me some pills to pass the clots at home i took 3 pills 2 hrs ago and know i have a fever of 100.2 i called the nurse and she said that this pill (Misoprostol) gave that side effect. Is it true? also what can be causing my uters to keep having clots and blood?????? Plz help!!!
Posted Fri, 17 May 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 41 hours later
Hello
Thanks for your query.
You seem to be suffering from retained placental tissues.
Due to failure of the uterus to contract after delivery, blood clots keep recurring.
There are some reasons for this.
Anemia, hypothyroidism, uncontrolled diabetes, renal disease etc.
Extremely traumatic delivery, overdistension of uterus due to big baby,twins etc, excessive handling of the uterus during delivery, post delivery infection, suboptimum nutrition - all could be reasons.
It is rare for this to recur after a curretage once.
Misoprost helps the uterus to contract, and thus the collected blood clots are pushed out.
It can lead to slight rise in temperature.
You might require a repeat D and C.
if you have severe bleeding, you can need blood transfusions also.
Rarely, in uncontrollable conditions, ligation of blood vessels supplying the uterus, or a hysterectomy maybe needed.
Please stay under medical supervision, and follow medical advice.
Take care, and feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: Had A, D and C for placenta after delivery. Ultrasound showed uterus with clots and blood. Had misoprostal, having fever. Advice? 1 hour later
It's been 2 days since I took the medication to contract my utures, I only bleed that day that u took it and past 2 clots, then the next day the bleeding was very VERY minimal, then today I'm bleeding alittle bit more. Is this normal? I didn't have ANY pain at ALL, like they said I would with the medication! Did it work even if I only bleed very little and past 2 clots?
The dr orderd a CMP and kidneys look fine, I'm hyperthyroid TSH 0.27
I did have a very traumatic delivery. Also if it was retained placenta wouldn't my pg test show as positive or my hcg levels would be high?
 
 
Answered by Dr. Aarti Abraham 49 minutes later
I did not say retained placenta, but retained placental tissues or blood clots, which would not cause a positive pregnancy test or positive HCG, as it is not viable placental tissue.
The medication would work sometimes without pain also.
You should pass blood clots if they were seen again on ultrasound.
You mentioned that you took the pills only a few hours back.
Please give it 2 days to have maximum effect.
Above answer was peer-reviewed by
 
Follow-up: Had A, D and C for placenta after delivery. Ultrasound showed uterus with clots and blood. Had misoprostal, having fever. Advice? 45 minutes later
I took the pills 4-25-13 so it's been 2 days. Can they still be taking into effect? I'm worried they're not working. I'm also having stabbing pain in my vaginal area. No fevers.
 
 
Answered by Dr. Aarti Abraham 8 hours later
Yes, they would have acted by now.
Only a review assessment and ultrasound would tell if they worked completely.
Please get that done.

Above answer was peer-reviewed by
 
Follow-up: Had A, D and C for placenta after delivery. Ultrasound showed uterus with clots and blood. Had misoprostal, having fever. Advice? 6 hours later
I am still bleeding, is it okay? I have my follow up this Thursday.
 
 
Answered by Dr. Aarti Abraham 26 minutes later
Yes.
After Misoprost, its okay to bleed for some days.
If the bleeding is excessive with lots of clots and uncontrollable, thats not normal and warrants an emergency check up.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor